I've been taking Dilantin for sleep seizures for 43 years. No problems before, but recently I'm having trouble making any decisions and I'm getting scatter-brained. What are the long-term effects of Dilantin?
I suggest you go see you doctor and explain what you are experiencing, it could be to do with your medication, or an under lying issue you are not aware of. I have had to had my medication changed lately for my depression as I started having strange side effects, best to get medical advise.
Definitely make an appt with your neuro! You don't mention how long it's been since you last saw the neuro.
I was on Dilantin for 32 yrs.I actually had not seen a neuro for some yrs;my MD prescribed it along with other meds.But then when I started seeing a neuro for a different issue,he noticed the length of time I'd been on Dilantin.He talked to me about changing meds.He let me know it wouldn't be easy.And he told me that Dilantin is a drug that 'finds it's way' into the organs,bones and teeth,through the blood(which is why leukemia can become a risk;why you're supposed to have CBC every 6 monthes).My teeth & gums were actually ruined as a result.
Anyway,I did agree to change meds.It was gradual.You never 'just stop taking' a med! You taper off with the Dilantin while adding the new med.I did have withdrawal symptoms.But how each person handles it,no doubt has alot to do with the person and their circumstances.So,don't be disheartened! It would be the best decision you make!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.